Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 1, NWS Nashville, TN

January 1, 200811 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 1, 2008, 5:41 AM CST for 11 counties in Tennessee. It took effect at Jan 1, 2008, 11:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 5:41 AM CST (11:41 UTC)
In effect from
Jan 1, 2008, 11:00 AM CST
Expired
Jan 1, 2008, 9:00 PM CST
In force
10 hr
Issued by
NWS Nashville, TN

Counties Benton County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2306 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 011141
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
541 AM CST TUE JAN 1 2008

TNZ005-006-022>025-056>058-093-094-011945-
/O.NEW.KOHX.WI.Y.0001.080101T1700Z-080102T0000Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
541 AM CST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS AS COLD ARCTIC AIR POURS INTO THE REGION BEHIND A
STRONG COLD FRONT. EXPECT WINDS TO DIMINISH TO 15 TO 25 MPH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ007>011-026>034-059>066-075-077>080-095-011945-
/O.NEW.KOHX.LW.Y.0001.080101T1700Z-080102T0000Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-
WARREN-GRUNDY-VAN BUREN-GILES-
541 AM CST TUE JAN 1 2008

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO OVER 30 MPH AS COLD AIR POURS INTO THE REGION BEHIND A
STRONG COLD FRONT. GUSTS SHOULD DIMINISH AFTER SUNDOWN. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

JLM
1 follow-up statement
000 
WWUS74 KOHX 012129
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CST TUE JAN 1 2008

TNZ005-006-022>025-056>058-093-094-020300-
/O.EXT.KOHX.WI.Y.0001.000000T0000Z-080102T0300Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
329 PM CST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS AS COLD ARCTIC AIR POURS INTO THE REGION BEHIND A
STRONG COLD FRONT. EXPECT WINDS TO DIMINISH TO 15 TO 25 MPH
LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ007>011-026>034-059>066-075-077>080-095-020300-
/O.EXT.KOHX.LW.Y.0001.000000T0000Z-080102T0300Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-
WARREN-GRUNDY-VAN BUREN-GILES-
329 PM CST TUE JAN 1 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO OVER 30 MPH AS COLD AIR POURS INTO THE REGION BEHIND A
STRONG COLD FRONT. GUSTS SHOULD DIMINISH LATER TONGIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

GIRODO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:26 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 1, 3:26 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
326 AM CST TUE JAN 1 2008

.DISCUSSION...
STRONG SFC LOW LOCATED OVER ERN GREAT LAKES WITH THE COLD FRONT EXTENDING
SWD THROUGH THE CNTRL APPALACHIANS TO THE FL PANHANDLE. STRONG RIDGE
OF HIGH PRESSURE CENTERED OVER THE ROCKIES AND COVERING PLAINS.
MIDSTATE IS CURRENTLY CLOUD FREE BUT WE SHOULD PICKUP A FEW CLOUDS
AFTER SUNRISE AND MORE CLOUDINESS THIS AFTERNOON. MAY ALSO GET
SOME FLURRIES THIS AFTERNOON AND TONIGHT...20 TO 30 PCT CHANCE OF
SNOW SHOWERS IN THE PLATEAU AREA WITH ONLY MINOR ACCUMULATIONS IN
THE NRN PLATEAU. WINDCHILLS AROUND 20 AFTER SUNDOWN AND DROPPING
TO AROUND 5 IN A FEW PLACES...NEAR ZERO IN THE PLATEAU. COLDEST
DAY AND NIGHT ON WEDNESDAY WITH 24 TO 29 DEGREE HIGHS AND 12 TO 16
DEGREE LOWS WEDNESDAY NIGHT. WITH THE RIDGE SITTING ON TOP OF THE
MIDSTATE ON THU AFTN TEMPS DONT QUITE GET TO 40.

SOUTH FLOW RETURNS THU NGT AND SLOWLY INCREASES OVER THE NEXT FEW
DAYS AS LOW PRESSURE FORMS IN THE PLAINS...BUT IS IN NO HURRY TO
MOVE EWD. MOST OF THE ENERGY TRAVELS NEWD THROUGH THE MIDWEST
LEAVING THE AREA WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR FRI NGT
AND BEYOND.

MOS GUIDANCE TEMPS AND POPS LOOKED VERY REASONABLE AND NO SGFNT
DEVIATIONS ARE PLANNED.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      39  19  29  16 /  10  10   0   0
CLARKSVILLE    38  17  28  13 /  10  10   0   0
CROSSVILLE     34  14  24  12 /  20  20   0   0
COLUMBIA       40  19  31  15 /  10  10   0   0
LAWRENCEBURG   41  20  33  14 /  10  10   0   0
WAVERLY        39  18  29  14 /  10  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 5:41 AM CSTLake Wind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 22 more15 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.